Alert archive / New York / Flash Flood Warnings in 2019

Flash Flood Warning 16, NWS New York, NY

July 23, 20194 counties in New York; Greater Bridgeport Planning Region, Connecticut; 4 counties in New Jersey

NWS New York, NY issued this flash flood warning at Jul 23, 2019, 5:03 AM EDT for 4 counties in New York; Greater Bridgeport Planning Region, Connecticut; 4 counties in New Jersey. It was in force for 117 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 23, 2019, 5:03 AM EDT (09:03 UTC)
Expired
Jul 23, 2019, 7:00 AM EDT
In force
117 min
Issued by
NWS New York, NY
Area
Storm-based polygon
Flood severity
None

Counties Greater Bridgeport Planning Region, CT, Bergen County, NJ, Essex County, NJ, Hudson County, NJ, Passaic County, NJ, Bronx County, NY, New York County, NY, Rockland County, NY, Westchester County, NY

The radar

The Brookhaven radar (KOKX), 95 km from the middle of the area, began a volume at 09:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 23, 5:28 AM EDTFLASH FLOODPleasantville, NYSAW MILL RIVER PARKWAY CLOSED NORTHBOUND AT MARBLE AVENUE (EXIT 27) AND SOUTHBOUND AT MANVILLE ROAD.
Jul 23, 5:39 AM EDTFLASH FLOODHackensack, NJMULTIPLE STREETS CLOSED DUE TO FLOODING WITH CARS STUCK IN HIGH WATER...ESPECIALLY LODI STREET FROM POLIFY ROAD TO SOUTH STATE STREET AND GREEN STREET FROM WESLEY STREET TO ESSEX STREET.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 25 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 9.1 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2019-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1736 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2019-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 220 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1736 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
561 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
220 m²/s²
0-3 km storm-relative helicity
243 m²/s²
Significant tornado parameter
1.8
Supercell composite
11.2

Open this sounding in Storm Lab

The text

As transmitted.

368 
WGUS51 KOKX 230903
FFWOKX
CTC001-NJC003-013-017-031-NYC005-061-087-119-231100-
/O.NEW.KOKX.FF.W.0016.190723T0903Z-190723T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service New York NY
503 AM EDT Tue Jul 23 2019

The National Weather Service in Upton NY has issued a

* Flash Flood Warning for...
  Southern Fairfield County in southern Connecticut...
  Hudson County in northeastern New Jersey...
  Eastern Passaic County in northeastern New Jersey...
  Bergen County in northeastern New Jersey...
  Central Essex County in northeastern New Jersey...
  Southern Westchester County in southeastern New York...
  Bronx County in southeastern New York...
  Rockland County in southeastern New York...
  New York (Manhattan) County in southeastern New York...

* Until 700 AM EDT.

* At 502 AM EDT, Doppler radar indicated heavy rain across the 
  warned area. Up to one inch of rain has already fallen in a few 
  locations. Flash flooding is expected to begin shortly.

* Some locations that will experience flooding include...
  Yonkers, Paterson, Stamford, New Rochelle, Passaic, White Plains,
  Wayne, Mott Haven, Hoboken, Bloomfield, East Tremont, Hackensack,
  Orange, Port Chester and Bergenfield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

&&

LAT...LON 4077 7434 4090 7429 4090 7427 4093 7429
      4100 7426 4119 7362 4108 7355 4094 7368
      4089 7379 4081 7380 4080 7386 4079 7388
      4080 7391 4075 7396 4074 7405

$$

PW
1 follow-up statement
501 
WGUS71 KOKX 230943
FFSOKX

Flash Flood Statement
National Weather Service New York NY
543 AM EDT Tue Jul 23 2019

CTC001-NJC003-013-017-031-NYC005-061-087-119-231100-
/O.CON.KOKX.FF.W.0016.000000T0000Z-190723T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Fairfield CT-Hudson NJ-Passaic NJ-Bergen NJ-Essex NJ-Westchester NY-
Bronx NY-Rockland NY-New York (Manhattan) NY-
543 AM EDT Tue Jul 23 2019

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 AM EDT FOR
SOUTHERN FAIRFIELD...HUDSON...EASTERN PASSAIC...BERGEN...CENTRAL
ESSEX...SOUTHERN WESTCHESTER...BRONX...ROCKLAND AND NEW YORK
(MANHATTAN) COUNTIES...

At 541 AM EDT, Doppler radar indicated the heavier rain is now over 
White Plains. However, additional showers are approaching from the 
west toward northeast New Jersey. Around one inch of rain has 
already fallen locally. Flash flooding is expected for portions of 
the warned area.

Some locations that will experience flooding include...
Yonkers, Paterson, Stamford, New Rochelle, Passaic, White Plains,
Wayne, Mott Haven, Hoboken, Bloomfield, East Tremont, Hackensack,
Orange, Port Chester and Bergenfield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

&&

LAT...LON 4077 7434 4090 7429 4090 7427 4093 7429
      4100 7426 4119 7362 4108 7355 4094 7368
      4089 7379 4081 7380 4080 7386 4079 7388
      4080 7391 4075 7396 4074 7405

$$

PW

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Jul 23, 4:40 AM EDT, 23 minutes earlier.

Area forecast discussion, Jul 23, 4:40 AM EDT, 23 minutes before
Area Forecast Discussion
National Weather Service New York NY
440 AM EDT Tue Jul 23 2019

.SYNOPSIS...
Waves of low pressure ride along a frontal boundary stalled near
the area through the day and into tonight. High pressure builds
from the west on Wednesday, allowing the boundary to move east
of the area. High pressure remains over the area into the
weekend.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Showers continue to move across the area early this morning.
While primarily light to start, rainfall intensity is expected
to increase towards daybreak as the next wave of low pressure
riding along the stalled frontal boundary approaches the region.
With precipitable water values remaining around 2 inches
through this morning, elected to extend the Flash Flood Watch
through noon today. Also extended the watch to include the
remainder of the forecast area as many locations have already
received 1-2 inches of rain with an additional half to one inch
of rain expected. At this point the best instability remains
offshore, so the majority of the precipitation should fall as
heavy showers, with only isolated thunder possible.

The bulk of the precipitation will come to an end late this
afternoon as the wave exits the area, but the chance of showers
will linger across the area through this afternoon with the
front just offshore and an upper level trough over the region.

Under plenty of cloud cover, temperatures will be below normal,
with highs only rising into the mid 70s.

There is a moderate risk of rip currents for the Atlantic Ocean
beaches today, possibly becoming high this afternoon across
eastern Suffolk County.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/...
The final wave along the front passes offshore overnight, but
with the front continuing to gradually shift south, the best
chances for precipitation will be across Long Island and far
southeastern Connecticut. Depending on how close to the coast
the final wave passes, patchy fog development is possible in
areas where winds become light.

Dry conditions return Wednesday morning as the front shifts
farther offshore and high pressure builds in from the west.
Under increasingly sunny skies, temperatures are expected to
rise into the lower 80s.

There is a low risk of rip currents at the Atlantic Ocean
beaches on Wednesday

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
Strong polar upper low drops into Hudson Bay during the mid to late
week, gradually shearing the closed low currently over Northern
Quebec towards Greenland. The associated deep Eastern US troughing
will slowly weaken through the week as a result, with weak upper
ridging signaled for the weekend ahead of the next closed
shearing eastward just north of the Great lakes.

At the surface, generally tranquil conditions expected, with weak
and elongated high pressure sprawled across the Eastern US in wake
of the offshore cold front slowly drifting eastward. A gradual
moderation in temps expected through the period, starting a
seasonable levels with comfortable humidity mid week and rising to
above seasonal with increasing humidity late week into the
weekend.

&&

.AVIATION /09Z TUESDAY THROUGH SATURDAY/...
Waves of low pressure will ride along a stalled frontal boundary
near the area into tonight.

Additional showers will affect the TAF sites through this
afternoon. Generally expect deteriorating cigs and vsbys with
widespread MVFR or lower through much of the TAF period. VFR
conditions are not expected to return until the middle to late
part of Tuesday as a cold front moves across the terminals.

Winds remain fairly tricky initially with multiple boundaries
moving across the area. Winds should generally be from the
north/northeast less than 10kt before turning toward a more
northwesterly direction after daybreak.

...NY Metro Enhanced Aviation Weather Support...

Detailed information, including hourly TAF wind component forecasts,
can be found at: http://www.weather.gov/zny/n90

KJFK TAF Comments: Amendments likely for changing flight
categories. Low confidence in wind forecast.

The afternoon KJFK haze potential forecast is YELLOW...which implies
slant range visibility 4-6SM outside of cloud.

KLGA TAF Comments: Low confidence in wind forecast. Amendments
likely.

The afternoon KLGA haze potential forecast is YELLOW...which implies
slant range visibility 4-6SM outside of cloud.

KEWR TAF Comments: Low confidence in wind forecast. Amendments
likely.

The afternoon KEWR haze potential forecast is YELLOW...which implies
slant range visibility 4-6SM outside of cloud.

KTEB TAF Comments: Low confidence in wind forecast. Amendments
likely.

KHPN TAF Comments: Amendments likely for changing flight
categories. Low confidence in wind forecast.

KISP TAF Comments:Amendments likely for changing flight
categories. Low confidence in wind forecast.

.OUTLOOK FOR 00Z WEDNESDAY THROUGH SATURDAY...
.Tuesday afternoon...Scattered showers, with MVFR or lower
conditions expected.
.Wednesday though Saturday...VFR.

&&

.MARINE...
A front will remain stalled over the waters today, with waves
of low pressure passing along it. Any showers and thunderstorms
that develop along or near the boundary will likely have locally
heavy downpours with visibility restrictions, and the potential
for gusty winds. Winds will remain light outside of any
thunderstorms.

With seas on the ocean waters increasing to 5 feet this morning,
a Small Craft Advisory remains in effect. Seas will begin to
subside this evening, although they are expected to remain at
least 5 feet into tonight east of Moriches Inlet.

Once seas subside tonight, conditions are expected to remain
below SCA criteria into the weekend as high pressure builds into
the area.

&&

.HYDROLOGY...
The Flash Flood Watch has been extended until noon today and
expanded to include the entire CWA. Basin average rainfall
amounts of 1 to 3 inches occurred through Monday evening, and
additional rainfall of 1/2 to 1 inch this morning falling on
already saturated ground could lead to flash flooding. This will
be especially true in areas of poor drainage, low-lying areas,
and in urban areas. A few fast reacting rivers and streams may
also see rises, with flooding possible.

Once the steadiest rain moves out of the area late this
morning/early this afternoon, no hydrologic impacts are expected
through the remainder of the week.

&&

.EQUIPMENT...
NYC NOAA Weather Radio Station KWO35 (162.55 MHz) remains off
the air.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...Flash Flood Watch until noon EDT today for CTZ005>012.
NY...Flash Flood Watch until noon EDT today for NYZ067>075-078>081-
     176>179.
NJ...Flash Flood Watch until noon EDT today for NJZ002-004-006-
     103>108.
MARINE...Small Craft Advisory for hazardous seas until 6 PM EDT this
     evening for ANZ353-355.
     Small Craft Advisory for hazardous seas until 2 AM EDT
     Wednesday for ANZ350.

&&

SYNOPSIS...FEB
NEAR TERM...FEB
SHORT TERM...FEB
LONG TERM...NV
AVIATION...CB
MARINE...FEB/NV
HYDROLOGY...Fig/NV
EQUIPMENT...
Hazardous weather outlook, Jul 23, 4:11 AM EDT, 52 minutes before
Hazardous Weather Outlook
National Weather Service New York NY
411 AM EDT Tue Jul 23 2019

CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-241000-
Northern Fairfield-Northern New Haven-Northern Middlesex-
Northern New London-Southern Fairfield-Southern New Haven-
Southern Middlesex-Southern New London-Western Passaic-
Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-Western Essex-
Eastern Essex-Western Union-Eastern Union-Orange-Putnam-Rockland-
Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx-
Richmond (Staten Island)-Kings (Brooklyn)-Northwestern Suffolk-
Northeastern Suffolk-Southwestern Suffolk-Southeastern Suffolk-
Northern Queens-Northern Nassau-Southern Queens-Southern Nassau-
411 AM EDT Tue Jul 23 2019

...FLASH FLOOD WATCH IN EFFECT UNTIL NOON EDT TODAY...

This Hazardous Weather Outlook is for southern Connecticut,
northeast New Jersey and southeast New York.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

ANZ330-335-338-340-345-350-353-355-241000-
Long Island Sound East of New Haven CT/Port Jefferson NY-
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
411 AM EDT Tue Jul 23 2019

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Jul 22, 11:32 PM EDT, 5 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
1132 PM EDT MON JUL 22 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     FLASH FLOOD      NEW LONDON              41.35N  72.10W
07/22/2019                   NEW LONDON         CT   SOCIAL MEDIA

            VEHICLE STUCK IN FLOOD WATERS ON WATER STREET NEAR THE
            PARKING GARAGE.

&&

AL
Local storm report, Jul 22, 11:35 PM EDT, 5 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
1135 PM EDT MON JUL 22 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     FLASH FLOOD      NEW LONDON              41.35N  72.10W
07/22/2019                   NEW LONDON         CT   SOCIAL MEDIA

            BANK ST. WAS CLOSED AT TILLY ST NEAR THE FIREHOUSE DUE
            TO FLOODING.

&&

AL
Local storm report, Jul 22, 11:51 PM EDT, 5 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
1151 PM EDT MON JUL 22 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     MARINE TSTM WIND REEVES PARK             40.97N  72.71W
07/22/2019  M44 MPH          SUFFOLK            NY   MESONET

            BAITING HOLLOW MESONET

&&

FEB
Local storm report, Jul 23, 12:04 AM EDT, 4 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
1204 AM EDT TUE JUL 23 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     FLASH FLOOD      RAHWAY                  40.61N  74.28W
07/22/2019                   UNION              NJ   BROADCAST MEDIA

            ALL LANES CLOSED IN BOTH DIRECTIONS ON NJ 27 (LINCOLN
            HWY) AT NJ 35 (GEORGES AVE)

&&

AL
Local storm report, Jul 23, 12:17 AM EDT, 4 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
1217 AM EDT TUE JUL 23 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     FLASH FLOOD      HARRISON                40.74N  74.15W
07/22/2019                   HUDSON             NJ   CO-OP OBSERVER

            NUMEROUS ROAD CLOSURES ALONG WITH WATER RESCUES IN
            HARRISON, EAST NEWARK AND KEARNY. SPECIFICALLY, RODGERS
            BLVD SOUTH IN HARRISON AND PASSAIC AVE IN EAST NEWARK
            AND KEARNY.

&&

AL
Local storm report, Jul 23, 12:43 AM EDT, 4 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEW YORK NY
1243 AM EDT TUE JUL 23 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     TSTM WND DMG     GOSHEN                  41.40N  74.33W
07/22/2019                   ORANGE             NY   SOCIAL MEDIA

            TREE DOWN ON NY 17M AT THE INTERSECTION OF NY 17
            BLOCKING ALL LANES.

0330 PM     TSTM WND DMG     MONROE                  41.32N  74.19W
07/22/2019                   ORANGE             NY   TRAINED SPOTTER

            TREE AND WIRES DOWN ON NORTH MAIN ST, ROAD IS CLOSED.

0334 PM     LIGHTNING        GOSHEN                  41.40N  74.33W
07/22/2019                   ORANGE             NY   TRAINED SPOTTER

            HOUSE STRUCK BY LIGHTNING ON WOODCREST LANE.

0344 PM     TSTM WND DMG     MONROE                  41.32N  74.19W
07/22/2019                   ORANGE             NY   TRAINED SPOTTER

            TREE DOWN ON SPRING STREET BLOCKING TRAFFIC.

0345 PM     TSTM WND DMG     PEEKSKILL               41.29N  73.92W
07/22/2019                   WESTCHESTER        NY   PUBLIC

            LARGE BRANCH DOWN DAMAGING A FENCE.

0359 PM     HAIL             FRANKLIN LAKES          41.01N  74.21W
07/22/2019  M1.50 INCH       BERGEN             NJ   PUBLIC

            PING PONG SIZE HAIL REPORTED.

0400 PM     HAIL             POMPTON                 40.99N  74.28W
07/22/2019  M0.75 INCH       PASSAIC            NJ   TRAINED SPOTTER

            DIME TO PENNY SIZE HAIL REPORTED.

0400 PM     TSTM WND DMG     MAHOPAC                 41.37N  73.74W
07/22/2019                   PUTNAM             NY   SOCIAL MEDIA

            TREE DOWN ON ROUTE 6 (CRANE RD). TIME ESTIMATED BY
            RADAR.

0401 PM     HAIL             OAKLAND                 41.03N  74.24W
07/22/2019  M1.50 INCH       BERGEN             NJ   SOCIAL MEDIA

            PING PONG SIZE HAIL REPORTED

0402 PM     HAIL             WAYNE                   40.95N  74.25W
07/22/2019  M1.00 INCH       PASSAIC            NJ   TRAINED SPOTTER

            QUARTER SIZE HAIL REPORTED.

0409 PM     HAIL             FRANKLIN LAKES          41.01N  74.21W
07/22/2019  M1.00 INCH       BERGEN             NJ   TRAINED SPOTTER

            QUARTER SIZE HAIL REPORTED.

0409 PM     HAIL             FRANKLIN LAKES          41.01N  74.21W
07/22/2019  M1.75 INCH       BERGEN             NJ   LAW ENFORCEMENT

            GOLF BALL SIZE HAIL REPORTED.

0414 PM     HAIL             FRANKLIN LAKES          41.01N  74.21W
07/22/2019  M1.50 INCH       BERGEN             NJ   TRAINED SPOTTER

            PING PONG SIZE HAIL REPORTED.

0422 PM     TSTM WND DMG     SOMERS                  41.29N  73.78W
07/22/2019                   WESTCHESTER        NY   PUBLIC

            TREE DOWN ON ROUTE 138.

0431 PM     TSTM WND DMG     BROOKFIELD              41.48N  73.41W
07/22/2019                   FAIRFIELD          CT   BROADCAST MEDIA

            TREES AND LIMBS REPORTED DOWN. TIME IS ESTIMATED FROM
            RADAR.

0529 PM     FLASH FLOOD      MOUNT KISCO             41.20N  73.73W
07/22/2019                   WESTCHESTER        NY   BROADCAST MEDIA

            NY128 (ARMONK RD) CLOSED IN BOTH DIRECTIONS, SOUTH OF
            EAST MAIN ST, DUE TO FLOODING.

0615 PM     LIGHTNING        ALLENDALE               41.03N  74.13W
07/22/2019                   BERGEN             NJ   TRAINED SPOTTER

            ALLENDALE FIRE DEPARTMENT HEADQUARTERS HIT BY LIGHTNING
            CAUSING A FIRE.

0645 PM     MARINE TSTM WIND REEVES PARK             40.97N  72.71W
07/22/2019  M44 MPH          SUFFOLK            NY   MESONET

            BAITING HOLLOW MESONET

0650 PM     MARINE TSTM WIND 15 S ATLANTIC BEACH EST 40.37N  73.70W
07/22/2019  M59 MPH          ANZ355             NY   BUOY

            51.6 KT GUST.

0656 PM     FLASH FLOOD      MOUNT PLEASANT          41.10N  73.79W
07/22/2019                   WESTCHESTER        NY   BROADCAST MEDIA

            FLOODING ON SAW MILL RIVER PARKWAY NORTHBOUND BETWEEN
            EXIT 27 (MARBLE AVE.) AND BEDFORD RD. ALL LANES CLOSED.

0704 PM     FLASH FLOOD      MOUNT PLEASANT          41.10N  73.79W
07/22/2019                   WESTCHESTER        NY   BROADCAST MEDIA

            FLOODING ON SAW MILL RIVER PARKWAY SOUTHBOUND SOUTH OF
            EXIT 30 (CR 106). ALL LANES CLOSED.

0707 PM     MARINE TSTM WIND 1 E POINT LOOKOUT       40.59N  73.56W
07/22/2019  M64 MPH          ANZ345             NY   WXFLOW

            55.7 KT GUST.

0707 PM     TSTM WND GST     1 E POINT LOOKOUT       40.59N  73.56W
07/22/2019  M64 MPH          NASSAU             NY   WXFLOW

0708 PM     TSTM WND DMG     RONKONKOMA              40.80N  73.12W
07/22/2019                   SUFFOLK            NY   NWS EMPLOYEE

            TREE DOWN ON HOUSE.

0709 PM     FLASH FLOOD      ELMHURST                40.74N  73.88W
07/22/2019                   QUEENS             NY   TRAINED SPOTTER

            WATER BEING PUMPED FROM BASEMENT AT GRAND AVE AND
            QUEENS BLVD.

0710 PM     FLASH FLOOD      RAHWAY                  40.61N  74.28W
07/22/2019                   UNION              NJ   BROADCAST MEDIA

            ALL LANES CLOSED IN BOTH DIRECTIONS ON NJ 27 (LINCOLN
            HWY) AT NJ 35 (GEORGES AVE)

0713 PM     TSTM WND DMG     EAST MEADOW             40.72N  73.56W
07/22/2019                   NASSAU             NY   NWS EMPLOYEE

            TREE DOWN ON BERNICE DRIVE BETWEEN ERNEST CT AND
            CONCORD DR.

0715 PM     MARINE TSTM WIND 1 NNE GILGO BEACH       40.63N  73.39W
07/22/2019  M57 MPH          ANZ345             NY   WXFLOW

            49.5 KT GUST.

0715 PM     TSTM WND GST     WEST GILGO BEACH        40.61N  73.42W
07/22/2019  M65 MPH          SUFFOLK            NY   WXFLOW

0715 PM     FLASH FLOOD      HARRISON                40.74N  74.15W
07/22/2019                   HUDSON             NJ   CO-OP OBSERVER

            NUMEROUS ROAD CLOSURES ALONG WITH WATER RESCUES IN
            HARRISON, EAST NEWARK AND KEARNY. SPECIFICALLY, RODGERS
            BLVD SOUTH IN HARRISON AND PASSAIC AVE IN EAST NEWARK
            AND KEARNY.

0725 PM     MARINE TSTM WIND 1 WSW ROBERT MOSES STAT 40.63N  73.26W
07/22/2019  M48 MPH          ANZ345             NY   WXFLOW

            41.3 KT GUST.

0730 PM     MARINE TSTM WIND 2 S BLUE POINT          40.73N  73.03W
07/22/2019  M46 MPH          ANZ345             NY   WXFLOW

            40.1 KT GUST.

0730 PM     MARINE TSTM WIND 1 SW ROBERT MOSES STATE 40.62N  73.26W
07/22/2019  M62 MPH          ANZ353             NY   WXFLOW

            53.7 KT GUST.

0733 PM     FLASH FLOOD      HOWARD BEACH            40.66N  73.84W
07/22/2019                   QUEENS             NY   SOCIAL MEDIA

            95TH STREET CLOSED BETWEEN 159TH AND 160TH AVE. DUE TO
            FLOODING.

0740 PM     TSTM WND DMG     UPTON                   40.87N  72.89W
07/22/2019                   SUFFOLK            NY   NWS OFFICE

            LARGE BRANCH DOWN ON BROOKHAVEN ROAD.

0740 PM     TSTM WND DMG     SHIRLEY                 40.80N  72.87W
07/22/2019                   SUFFOLK            NY   TRAINED SPOTTER

            TREE DOWN ON HOUSE ALONG WILLIAM FLOYD PARKWAY.

0740 PM     TSTM WND DMG     SHIRLEY                 40.80N  72.87W
07/22/2019                   SUFFOLK            NY   TRAINED SPOTTER

            TREE DOWN ON REVILO ROAD.

0743 PM     MARINE TSTM WIND 1 SE EAST MORICHES      40.80N  72.75W
07/22/2019  M52 MPH          ANZ345             NY   WXFLOW

            45.1 KT GUST.

0745 PM     FLASH FLOOD      1 NE FRESH MEADOWS      40.74N  73.79W
07/22/2019                   QUEENS             NY   SOCIAL MEDIA

            RT. 495 CLOSED IN BOTH DIRECTIONS AT 188TH ST. DUE TO
            FLOODING. WATER LEVEL WITHIN A FEW INCHES OF TOP OF
            MEDIAN.

0750 PM     TSTM WND DMG     SPEONK                  40.82N  72.71W
07/22/2019                   SUFFOLK            NY   SOCIAL MEDIA

            TREE DOWN ON LIRR TRACKS NEAR SPEONK.

0800 PM     FLASH FLOOD      NEW LONDON              41.35N  72.10W
07/22/2019                   NEW LONDON         CT   SOCIAL MEDIA

            VEHICLE STUCK IN FLOOD WATERS ON WATER STREET NEAR THE
            PARKING GARAGE.

0812 PM     MARINE TSTM WIND 2 SSE MONTAUK HIGHWAY   40.87N  72.32W
07/22/2019  M39 MPH          ANZ350             NY   WXFLOW

            33.5 KT GUST.

0815 PM     FLASH FLOOD      NEW LONDON              41.35N  72.10W
07/22/2019                   NEW LONDON         CT   SOCIAL MEDIA

            BANK ST. WAS CLOSED AT TILLY ST NEAR THE FIREHOUSE DUE
            TO FLOODING.

0818 PM     FLASH FLOOD      1 WNW OAKLAND GARDENS   40.76N  73.78W
07/22/2019                   QUEENS             NY   EMERGENCY MNGR

            CLEARVIEW EXPRESSWAY CLOSED NORTHBOUND AT NORTHERN
            BOULEVARD DUE TO FLOODING.

0843 PM     FLASH FLOOD      GARDEN CITY             40.73N  73.64W
07/22/2019                   NASSAU             NY   SOCIAL MEDIA

            CAR STUCK IN FLOODED WATERS AT THE INTERSECTION OF ST.
            JAMES ST. AND CHESTNUT ST.

0845 PM     FLASH FLOOD      FLOWER HILL             40.81N  73.68W
07/22/2019                   NASSAU             NY   COUNTY OFFICIAL

            NY 101 FROM NY 25A TO CRABAPPLE ROAD IS CLOSED DUE TO
            FLOODING AS REPORTED BY NASSAU TRAFFIC MANAGEMENT.

&&

AL

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 8:01 PM EDTSpecial Weather StatementOKXSuffolk44 min
Jul 22, 8:39 PM EDTSpecial Marine WarningOKX54 min
Jul 22, 8:47 PM EDTAreal Flood AdvisoryOKXKings, Nassau, Queens, Richmond118 min
Jul 23, 2:49 AM EDTSpecial Marine WarningOKX56 min
Jul 23, 3:29 AM EDTSpecial Marine WarningOKX61 min
Jul 23, 4:18 AM EDTAreal Flood AdvisoryOKXRichmond117 min
Jul 23, 5:14 AM EDTAreal Flood AdvisoryOKXWestchester2 hr
Jul 23, 6:13 AM EDTAreal Flood AdvisoryOKXKings, Nassau, New York, Queens, Richmond2 hr
Jul 23, 6:35 AM EDTAreal Flood AdvisoryOKXNassau, Suffolk115 min
Jul 23, 6:57 AM EDTFlash Flood WarningOKXKings, Nassau, Queens2 hr
Jul 23, 7:17 AM EDTFlash Flood WarningOKXSuffolk118 min
Jul 23, 7:42 AM EDTAreal Flood AdvisoryOKXSuffolk2 hr
Jul 23, 8:34 AM EDTAreal Flood AdvisoryOKXSuffolk86 min
Jul 23, 7:58 PM EDTRip Current StatementOKXSuffolk25 hr
Jul 22, 8:14 PM EDTSpecial Weather StatementOKX46 min
Jul 22, 8:15 PM EDTFlash Flood WarningOKXSoutheastern Connecticut Planning Region2 hr
Jul 23, 8:53 AM EDTAreal Flood AdvisoryOKXLower Connecticut River Valley Planning Region, Southeastern Connecticut Planning Region82 min

Nearby

Flash Flood Warnings in New York, 2019Flash Flood Warnings in New Jersey, 2019Flash Flood Warnings in Connecticut, 2019Every flash flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.